Alert archive / New York / Coastal Flood Statements in 2012
Coastal Flood Statement 6, NWS New York, NY
NWS New York, NY issued this coastal flood statement at May 5, 2012, 3:59 AM EDT for Greater Bridgeport Planning Region, Naugatuck Valley Planning Region, Connecticut; 8 counties in New York; Hudson County, New Jersey. It took effect at May 5, 2012, 7:00 PM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 5, 2012, 3:59 AM EDT (07:59 UTC)
- In effect from
- May 5, 2012, 7:00 PM EDT
- Expired
- May 6, 2012, 1:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS New York, NY
Counties Greater Bridgeport Planning Region, CT, Naugatuck Valley Planning Region, CT, Hudson County, NJ, Bronx County, NY, Kings County, NY, Nassau County, NY, New York County, NY, Queens County, NY, Richmond County, NY, Suffolk County, NY, Westchester County, NY
The radar
The Brookhaven radar (KOKX), 67 km from the middle of the area, began a volume at 08:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 8.0 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 48 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 933 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
824 WHUS41 KOKX 050759 CFWOKX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 359 AM EDT SAT MAY 5 2012 ...ISOLATED MINOR COASTAL FLOODING POSSIBLE TONIGHT... NJZ006-NYZ072-074-075-178-179-051600- /O.NEW.KOKX.CF.S.0006.120505T2300Z-120506T0200Z/ HUDSON-NEW YORK (MANHATTAN)-RICHMOND (STATEN ISLAND)- KINGS (BROOKLYN)-SOUTHERN QUEENS-SOUTHERN NASSAU- 359 AM EDT SAT MAY 5 2012 * LOCATIONS...NEW YORK HARBOR...AND COAST OF SOUTHWESTERN LONG ISLAND. * TIDAL DEPARTURES...TIDAL DEPARTURES AROUND HALF A FOOT ABOVE NORMAL WILL BRING TIDAL LEVELS TO NEAR MINOR FLOODING BENCHMARKS. * TIMING...AROUND HIGH TIDE TONIGHT...BETWEEN 7 AND 10 PM EDT. * IMPACTS...AREAS PRONE TO FLOODING MAY EXPERIENCE MINOR COASTAL FLOODING DURING THIS TIME. $$ CTZ009-010-NYZ071-073-078-176-177-051600- /O.NEW.KOKX.CF.S.0006.120506T0200Z-120506T0500Z/ SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN WESTCHESTER-BRONX- NORTHWESTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU- 359 AM EDT SAT MAY 5 2012 * LOCATIONS...COAST OF WESTERN LONG ISLAND SOUND. * TIDAL DEPARTURES...TIDAL DEPARTURES AROUND HALF A FOOT ABOVE NORMAL WILL BRING TIDAL LEVELS TO NEAR MINOR FLOODING BENCHMARKS. * TIMING...AROUND HIGH TIDE TONIGHT...BETWEEN 10 PM AND 1 AM EDT. * IMPACTS...AREAS PRONE TO FLOODING MAY EXPERIENCE MINOR COASTAL FLOODING DURING THIS TIME. $$ PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW RIP CURRENT HAZARD... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM
4 follow-up statements
570 WHUS41 KOKX 051552 CFWOKX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1152 AM EDT SAT MAY 5 2012 ...ISOLATED MINOR COASTAL FLOODING POSSIBLE TONIGHT... NJZ006-NYZ072-074-075-178-179-060015- /O.CON.KOKX.CF.S.0006.120505T2300Z-120506T0200Z/ HUDSON-NEW YORK (MANHATTAN)-RICHMOND (STATEN ISLAND)- KINGS (BROOKLYN)-SOUTHERN QUEENS-SOUTHERN NASSAU- 1152 AM EDT SAT MAY 5 2012 * LOCATIONS...NEW YORK HARBOR...AND COAST OF SOUTHWESTERN LONG ISLAND. * TIDAL DEPARTURES...TIDAL DEPARTURES AROUND HALF A FOOT ABOVE NORMAL WILL BRING TIDAL LEVELS TO NEAR MINOR FLOODING BENCHMARKS. * TIMING...AROUND HIGH TIDE TONIGHT...BETWEEN 7 AND 10 PM EDT. * IMPACTS...AREAS PRONE TO FLOODING MAY EXPERIENCE MINOR COASTAL FLOODING DURING THIS TIME. $$ CTZ009-010-NYZ071-073-078-176-177-060015- /O.CON.KOKX.CF.S.0006.120506T0200Z-120506T0500Z/ SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN WESTCHESTER-BRONX- NORTHWESTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU- 1152 AM EDT SAT MAY 5 2012 * LOCATIONS...COAST OF WESTERN LONG ISLAND SOUND. * TIDAL DEPARTURES...TIDAL DEPARTURES AROUND HALF A FOOT ABOVE NORMAL WILL BRING TIDAL LEVELS TO NEAR MINOR FLOODING BENCHMARKS. * TIMING...AROUND HIGH TIDE TONIGHT...BETWEEN 10 PM AND 1 AM EDT. * IMPACTS...AREAS PRONE TO FLOODING MAY EXPERIENCE MINOR COASTAL FLOODING DURING THIS TIME. $$ PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW RIP CURRENT HAZARD... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM
988 WHUS41 KOKX 052256 CFWOKX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 656 PM EDT SAT MAY 5 2012 ...ISOLATED MINOR COASTAL FLOODING POSSIBLE TONIGHT... NJZ006-NYZ072-074-075-178-179-060200- /O.CON.KOKX.CF.S.0006.120505T2300Z-120506T0200Z/ HUDSON-NEW YORK (MANHATTAN)-RICHMOND (STATEN ISLAND)- KINGS (BROOKLYN)-SOUTHERN QUEENS-SOUTHERN NASSAU- 656 PM EDT SAT MAY 5 2012 * LOCATIONS...NEW YORK HARBOR...AND COAST OF SOUTHWESTERN LONG ISLAND. * TIDAL DEPARTURES...TIDAL DEPARTURES AROUND HALF A FOOT ABOVE NORMAL WILL BRING TIDAL LEVELS TO NEAR MINOR FLOODING BENCHMARKS. * TIMING...AROUND HIGH TIDE TONIGHT...BETWEEN 7 AND 10 PM EDT. * IMPACTS...AREAS PRONE TO FLOODING MAY EXPERIENCE MINOR COASTAL FLOODING DURING THIS TIME. $$ CTZ009-010-NYZ071-073-078-176-177-060500- /O.CON.KOKX.CF.S.0006.120506T0200Z-120506T0500Z/ SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN WESTCHESTER-BRONX- NORTHWESTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU- 656 PM EDT SAT MAY 5 2012 * LOCATIONS...COAST OF WESTERN LONG ISLAND SOUND. * TIDAL DEPARTURES...TIDAL DEPARTURES AROUND HALF A FOOT ABOVE NORMAL WILL BRING TIDAL LEVELS TO NEAR MINOR FLOODING BENCHMARKS. * TIMING...AROUND HIGH TIDE TONIGHT...BETWEEN 10 PM AND 1 AM EDT. * IMPACTS...AREAS PRONE TO FLOODING MAY EXPERIENCE MINOR COASTAL FLOODING DURING THIS TIME. $$ PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW RIP CURRENT HAZARD... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM
449 WHUS41 KOKX 060154 CFWOKX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 954 PM EDT SAT MAY 5 2012 ...ISOLATED MINOR COASTAL FLOODING POSSIBLE TONIGHT IN WESTERN LONG ISLAND SOUND... NJZ006-NYZ072-074-075-178-179-060300- /O.EXP.KOKX.CF.S.0006.000000T0000Z-120506T0200Z/ HUDSON-NEW YORK (MANHATTAN)-RICHMOND (STATEN ISLAND)- KINGS (BROOKLYN)-SOUTHERN QUEENS-SOUTHERN NASSAU- 954 PM EDT SAT MAY 5 2012 THE HIGH TIDE CYCLE HAS PASSED WITH MINOR FLOODING BENCHMARKS JUST BEING REACHED AT SEVERAL LOCATIONS EARLIER IN THE EVENING. $$ CTZ009-010-NYZ071-073-078-176-177-060500- /O.CON.KOKX.CF.S.0006.120506T0200Z-120506T0500Z/ SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN WESTCHESTER-BRONX- NORTHWESTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU- 954 PM EDT SAT MAY 5 2012 * LOCATIONS...COAST OF WESTERN LONG ISLAND SOUND. * TIDAL DEPARTURES...TIDAL DEPARTURES AROUND HALF A FOOT ABOVE NORMAL WILL BRING TIDAL LEVELS TO NEAR MINOR FLOODING BENCHMARKS. * TIMING...AROUND HIGH TIDE TONIGHT...BETWEEN 10 PM AND 1 AM EDT. * IMPACTS...AREAS PRONE TO FLOODING MAY EXPERIENCE MINOR COASTAL FLOODING DURING THIS TIME. $$
073 WHUS41 KOKX 060204 CFWOKX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1004 PM EDT SAT MAY 5 2012 ...ISOLATED MINOR COASTAL FLOODING POSSIBLE TONIGHT IN WESTERN LONG ISLAND SOUND... CTZ009-010-NYZ071-073-078-176-177-060500- /O.CON.KOKX.CF.S.0006.000000T0000Z-120506T0500Z/ SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN WESTCHESTER-BRONX- NORTHWESTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU- 1004 PM EDT SAT MAY 5 2012 * LOCATIONS...COAST OF WESTERN LONG ISLAND SOUND. * TIDAL DEPARTURES...TIDAL DEPARTURES AROUND HALF A FOOT ABOVE NORMAL WILL BRING TIDAL LEVELS TO NEAR MINOR FLOODING BENCHMARKS. * TIMING...AROUND HIGH TIDE TONIGHT...BETWEEN 10 PM AND 1 AM EDT. * IMPACTS...AREAS PRONE TO FLOODING MAY EXPERIENCE MINOR COASTAL FLOODING DURING THIS TIME. $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this coastal flood statement went out at May 5, 1:50 AM EDT, 2 hours 9 minutes earlier.
Area forecast discussion, May 5, 1:50 AM EDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 150 AM EDT SAT MAY 5 2012 .SYNOPSIS... A COLD FRONT WILL DROP SOUTHEAST THROUGH THE TRI-STATE OVERNIGHT...EXITING OFFSHORE AROUND DAYBREAK. HIGH PRESSURE WILL THEN BUILD DOWN FROM EASTERN CANADA FROM SATURDAY THROUGH SUNDAY NIGHT...THEN SLOWLY SLIDE TO THE EAST ON MONDAY. A SLOW MOVING LOW PRESSURE SYSTEM WILL THEN IMPACT THE AREA FROM MONDAY NIGHT THROUGH THE MIDDLE OF NEXT WEEK. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... HAVE SLIGHT CHANCE POPS IN FOR MOST OF THE CWA OVERNIGHT AS A BACKDOOR COLD FRONT SLIDES SOUTH AND COULD TRIGGER AN ISOLATED SHOWER...ESPECIALLY AS IT INTERSECTS WITH ANY RESIDUAL BOUNDARIES FROM CONVECTION ON FRIDAY. HOWEVER...FEEL MOST AREAS WILL END UP DRY...JUST NOT CONFIDENT ENOUGH TO MAKE THE FORECAST THAT WAY. MAIN ISSUE OVERNIGHT WITH VERY MOIST LOW LEVELS AND LIGHT WIND IS THE POTENTIAL FOR THE DEVELOPMENT OF DENSE FOG ACROSS THE TRI- STATE OVERNIGHT...FOR NOW HAVE ONLY BROUGHT VISIBILITIES IN THE GRIDS DOWN TO 1/2 MILE...AND WILL ADDRESS POCKETS OF DENSE FOG IN AN SPS...BUT WOULD NOT BE SURPRISED IF ULTIMATELY ENDED UP NEEDING TO AN ISSUE A DENSE FOG ADVISORY...ESPECIALLY OVER EASTERN ZONES. TEMPERATURES OVER CITY/EASTERN ZONES HAVE FALLEN OFF A TAD FASTER THAN EXPECTED...A TREND CAPTURED WELL BY 00Z NAM 2-METER TEMPERATURES...SO HAVE ADJUSTED LOWS ACCORDINGLY. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SUNDAY/... COLD FRONT AT THE LEADING EDGE OF STRONG HIGH PRESSURE BUILDING SE FROM HUDSON BAY LOOKS TO PASS THROUGH THE FORECAST AREA AROUND DAYBREAK. THERE IS THE POTENTIAL FOR ISOLATED LOW-TOPPED SHOWERS DURING THE MORNING HOURS. DRIER AIR WILL WORK IN THE AFTERNOON WITH SKIES PARTIALLY CLEARING. MODEL TIME HEIGHT CROSS SECTIONS DEPICT 85H MOISTURE LINGERING FOR MUCH OF THE DAY WITH THE 85H COLD FRONT IN CLOSE PROXIMITY. THIS COULD BE THE ONE FLY IN THE OINTMENT AS MORE CLOUDS COULD BE AROUND FOR THE AFTERNOON. HIGHS WILL BE A FEW DEGREES ABOVE NORMAL WITH READINGS 65 TO 70 AT THE COAST...AND LOWER 70S INLAND. THESE HIGHS WOULD BE LOWER IF THE CLOUD COVER WERE TO PERSIST LONGER. LOWS SAT NIGHT WILL BE CLOSE TO NORMAL...AROUND 50 NYC METRO AND THE 40S ELSEWHERE. SKIES SHOULD BE CLEAR BY THE TIME SAT NIGHT ROLLS AROUND. A N/NE FLOW AT 10 MPH OR LESS WILL PREVAIL SAT INTO SAT NIGHT. THERE IS A CHANCE OF SEA BREEZE DEVELOPMENT SHOULD ENOUGH HEATING OVERCOME THE WEAK SYNOPTIC FLOW SAT AFTERNOON. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... HIGH PRESSURE REMAINS AS THE DOMINANT FEATURE IN OUR WEATHER SUNDAY AND MONDAY...PROVIDING US WITH DRY WEATHER AND TEMPERATURES A LITTLE ABOVE NORMAL LEVELS. FOR TUESDAY...ALTHOUGH A RIDGE AXIS ALOFT IS OVER US...MOISTURE AHEAD OF THE NEXT LOW PRESSURE SYSTEM STREAMS IN FROM THE WEST WITH A CHANCE OF SHOWERS. MODELS APPEAR TO BE IN LESS AGREEMENT THAN THEY WERE YESTERDAY REGARDING THE UPPER PATTERN...AND CONSEQUENTLY...THE SURFACE FEATURES AFFECTING US FOR THE REST OF THE LONG TERM PERIOD. THERE ARE HOWEVER SOME SIGNS OF A TREND TOWARDS NO 500 MB LOW CUTTING OFF. WENT ALONG THE LINES OF HPC GUIDANCE REGARDING THE SURFACE FEATURES...BUT ITS POSSIBLE THAT LOW PRESSURE WILL BE COMPLETELY OUT THE PICTURE BY FRIDAY. AS SUCH...WENT WITH CHANCE POPS TUESDAY NIGHT THROUGH THURSDAY NIGHT AND KEPT IN "HIDDEN" SLIGHT CHANCE POPS FOR FRIDAY. ABUNDANT CLOUD COVER SHOULD KEEP DAYTIME HIGHS AT OR BELOW NORMAL LEVELS THROUGH AT LEAST THURSDAY. && .AVIATION /06Z SATURDAY THROUGH WEDNESDAY/... DIMINISHING CONDITIONS FOR THE REST OF TONIGHT AS A COLD FRONT APPROACHES FROM THE WEST AND PASSES THROUGH BETWEEN 06Z AND 12Z. FOG AND STRATUS ARE THE MAIN FOCUS TONIGHT...WITH FOG DEVELOPMENT ACROSS MOST OF THE TERMINAL SITES REDUCING VIS TO IFR...AND POSSIBLY EVEN TO LIFR IN THE CT AND LI TERMINALS. THIS WILL PERSIST UNTIL DAYBREAK WHEN THE WINDS SHOULD BEGIN INCREASING SLIGHTLY BEHIND THE FRONT. STRATUS FORMING WILL BRING CIGS DOWN TO IFR FOR THE REMAINDER OF THE NIGHT. EXPECTING BKN TO OVC SKIES ACROSS THE REGION TODAY...WITH MAINLY MVFR WITH POSSIBLE VFR BY LATE AFTERNOON. POSSIBLE STRATUS FORMATION/MVFR AGAIN SAT NIGHT ESP AFTER 03Z. CONFIDENCE LOW AT THIS TIME AT EXACTLY HOW LOW THE CIGS WILL BE. WINDS REMAIN LESS THAN 10 KTS FOR THE PERIOD...SHIFTING FROM A NELY TO ELY FLOW. OUTLOOK FOR 06Z SUN THROUGH WED... .SAT NIGHT...POSSIBLE MVFR CIGS. .SUN-MON...VFR. .TUE-WED...SUB VFR POSSIBLE IN RAIN. && .MARINE... MONITORING POTENTIAL FOR AREAS OF DENSE (BELOW 1 NM) FOG OVER THE WATERS OVERNIGHT...FOR NOW WILL ISSUE AN MWS FOR PATCHY DENSE FOG OVER THE EASTERN WATERS...BUT COULD END UP GOING WITH A DENSE FOG ADVISORY FOR AT LEAST THOSE AREAS IF CURRENT TRENDS HOLD. A RELATIVELY WEAK PRESSURE GRADIENT SHOULD YIELD SUB-SMALL CRAFT CONDITIONS OVER THE WATERS THROUGH SAT. A VARIABLE FLOW WILL BECOME N/NE AT 5 TO 10 KT LATE TONIGHT INTO SAT. SUB SCA CONDITIONS ARE EXPECTED TO CONTINUE DURING SUNDAY AND MONDAY...WITH A HIGH PRESSURE CENTER APPROACHING AND PASSING THROUGH THE AREA WATERS. AS A STORM BEGINS TO STRENGTHEN TO THE WEST ON TUESDAY...SOUTHERLY WINDS ARE EXPECTED TO INCREASE...AND RIGHT NOW ARE FORECAST TO BE STRONG ENOUGH TO BUILD SEAS ON THE OCEAN UP TO 5 FT LATE TUESDAY AFTERNOON AND NIGHT. THERE IS A GOOD DEGREE OF UNCERTAINTY WITH THE TRACK AND STRENGTH OF THE STORM...SO THERE IS A CHANCE THAT SCA CONDITIONS OCCUR INTO A GOOD PORTION OF WEDNESDAY AS WELL. && .HYDROLOGY... BASIN AVE QPF LESS THAN 1/4 INCH IS FCST THROUGH THIS EVE. LOCALLY HEAVIER RAIN IS POSSIBLE IN STRONGER CONVECTION. THE POTENTIAL EXISTS FOR POCKETS OF MINOR URBAN AND POOR DRAINAGE FLOODING IN THIS ACTIVITY. RAINFALL AMOUNTS ASSOCIATED WITH THE NEXT POTENTIAL SYSTEM AFFECTING THE REGION TUESDAY THROUGH THURSDAY NIGHT ARE SOMEWHAT UNCERTAIN. BEST ESTIMATE AT THIS TIME WOULD BE FOR AROUND AN INCH TO AN INCH AND A HALF OF RAINFALL DURING THIS PERIOD. && .TIDES/COASTAL FLOODING... HIGH ASTRONOMICAL TIDES SAT AND SUN NIGHT WILL BE WITHIN ONE-HALF FOOT OF MINOR COASTAL FLOOD BENCHMARKS. THIS COMBINED WITH A NE FLOW AT 5 TO 10 KT COULD PRODUCE WATER LEVELS CLOSE TO THESE VALUES. THE CURRENT FORECAST IS TO KEEP LEVELS JUST BELOW. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. NJ...NONE. MARINE...NONE. && SYNOPSIS...DW NEAR TERM...MALOIT/MAS SHORT TERM...DW LONG TERM...JC AVIATION...SEARS MARINE...JC/MALOIT/DW HYDROLOGY...JC/DW TIDES/COASTAL FLOODING...
Hazardous weather outlook, May 4, 7:59 PM EDT, 8 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 759 PM EDT FRI MAY 4 2012 ANZ330-335-338-340-345-350-353-355-CTZ005>012-NJZ002-004-006-103>108- NYZ067>075-078>081-176>179-060000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-NORTHERN FAIRFIELD- NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON- SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON- WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX- WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 759 PM EDT FRI MAY 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, May 5, 12:59 AM EDT, 3 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 1259 AM EDT SAT MAY 5 2012 CTZ005>012-NYZ078>081-050830- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 1259 AM EDT SAT MAY 5 2012 ...PATCHY DENSE FOG OVERNIGHT ACROSS SUFFOLK COUNTY AND SOUTHERN CONNECTICUT... AREAS OF FOG WILL DEVELOP OVERNIGHT...WITH PATCHES BECOMING LOCALLY DENSE AT TIMES...REDUCING VISIBILITIES TO ONE-QUARTER MILE OR LESS AT TIMES. MOTORISTS SHOULD BE ON THE LOOKOUT FOR RAPIDLY CHANGING VISIBILITIES AND REDUCE SPEED AND USE LOW BEAM HEADLIGHTS WHEN ENCOUNTERING REDUCED VISIBILITIES. MALOIT
Nearby
Coastal Flood Statements in New York, 2012Coastal Flood Statements in Connecticut, 2012Coastal Flood Statements in New Jersey, 2012Every coastal flood statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.